Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 70, NWS Corpus Christi, TX

May 22, 2015Aransas County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 22, 2015, 8:52 AM CDT for Aransas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2015, 8:52 AM CDT (13:52 UTC)
Expired
May 22, 2015, 11:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1834 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WGUS54 KCRP 221352
FFWCRP
TXC007-221615-
/O.NEW.KCRP.FF.W.0070.150522T1352Z-150522T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
852 AM CDT FRI MAY 22 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1115 AM CDT

* AT 850 AM CDT...DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN 
  ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN ARE ESTIMATED 
  TO HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARANSAS NATIONAL WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

REMAIN ALERT FOR FLOODING. STREAMS AND RIVERS CAN BECOME RAGING 
KILLER CURRENTS IN A MATTER OF MINUTES.

&&

LAT...LON 2822 9681 2821 9683 2819 9681 2820 9684
      2817 9687 2815 9688 2814 9691 2815 9691
      2812 9696 2819 9693 2822 9694 2826 9691
      2827 9691 2825 9694 2827 9693 2826 9694
      2830 9695 2832 9680

$$

HART
1 follow-up statement
966 
WGUS74 KCRP 221616
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1116 AM CDT FRI MAY 22 2015

TXC007-221625-
/O.EXP.KCRP.FF.W.0070.000000T0000Z-150522T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARANSAS TX-
1116 AM CDT FRI MAY 22 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN ARANSAS COUNTY HAS
EXPIRED...

HEAVY RAINFALL HAS ENDED ACROSS MOST OF THE WARNED AREA AND FLOOD 
WATERS HAVE RECEDED SOME. IF ADDITIONAL SHOWERS AND THUNDERSTORMS 
REDEVELOP OR PERSIST...ADDITIONAL FLASH FLOOD WARNINGS MAY BE 
REQUIRED.

LAT...LON 2822 9681 2821 9683 2819 9681 2820 9684
      2817 9687 2815 9688 2814 9691 2815 9691
      2812 9696 2819 9693 2822 9694 2826 9691
      2827 9691 2825 9694 2827 9693 2826 9694
      2830 9695 2832 9680

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:15 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 22, 6:15 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 AM CDT FRI MAY 22 2015

.DISCUSSION...UPDATED FOR 12Z AVIATION.

&&

.AVIATION...LRD AND VCT TAF SITES CURRENTLY AT IFR
CONDITIONS...BUT OTHER SITES REMAIN MVFR...EXPECT LRD AND VCT TO
IMPROVE TO MVFR BEFORE LONG. SHOULD SEE MOST SITES IMPROVE TO VFR
DURING THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AGAIN THIS AFTERNOON. EXPECT CIGS TO DECREASE ONCE AGAIN
OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 434 AM CDT FRI MAY 22 2015/

SHORT TERM (TODAY THROUGH SATURDAY)...A RELATIVELY QUIET SHORT
TERM PERIOD COMPARED TO WHAT WE SAW YESTERDAY AND WAS IS
POTENTIALLY TO COME LATER IN THE WEEKEND. HAVE ISOLATED TO
SCATTERED CONVECTION THIS MORNING STREAMING IN FROM THE GULF...AND
HELPED BY WEAK SURFACE FRONT STALLED NEAR THE COAST. THIS BOUNDARY
SHOULD WEAKEN AND LIFT NORTH TODAY. COMBINE THIS BOUNDARY...THE
ABUNDANT MOISTURE STILL IN PLACE AND A UPPER LEVEL DISTURBANCE AND
WE SHOULD GET SCATTERED CONVECTION TO DEVELOP ONCE AGAIN. NOT
REALLY EXPECTING ANYTHING ORGANIZED...BUT CERTAINLY HIGH RAINFALL
RATES WILL BE POSSIBLE WITH SOME OF THESE SHOWERS/STORMS AND COULD
LEAD TO ISOLATED FLASH FLOODING. THE FLASH FLOOD THREAT SHOULD BE
ISOLATED ENOUGH TODAY TO NOT WARRANT A WATCH.

EXPECT A DECREASE IN CONVECTION TONIGHT...BUT MOISTURE CONVERGENCE
STILL HIGH NEAR THE COAST AND SHOULD RESULT IN SOME STREAMER
SHOWERS DEVELOPING. CONVECTION IN MEXICO IS LIKELY ONCE
AGAIN...BUT SHOULD AGAIN STAY WEST OF THE RIO GRANDE.

STRONGER UPPER LOW MOVES THROUGH ON SATURDAY AFTERNOON AND WILL
LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. A FEW STRONG
STORMS WILL AGAIN BE POSSIBLE. FLASH FLOOD WATCH MAY BE NEEDED BY
SATURDAY AFTERNOON.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...DETERMINISTIC
NAM/GFS/ECMWF DEPICT SYNOPTIC SCALE LIFT (700-300MB Q-VECTOR
CONVERGENCE) AFFECTING THE CWA/MSA SATURDAY NIGHT THROUGH LATE
MONDAY IN ASSOCIATION WITH A SERIES OF UPPER DISTURBANCES. THE GFS
DETERMINISTIC DEPICT WELL ABOVE NORMAL PWAT VALUES OVER AT LEAST THE
ERN CWA SATURDAY NIGHT/SUNDAY. THE COMBINATION OF COPIOUS MSTR/UPPER
FORCING AND A MEANDERING SFC BOUNDARY/TROUGH (GFS DETERMINISTIC AND
TO A LESSER EXTENT THE ECMWF) WL CONTRIBUTE TO SCT/NUMEROUS
CONVECTION SATURDAY NIGHT THROUGH MONDAY NIGHT. STG 0-6KM VERTICAL
SHEAR MAY CONTRIBUTE TO STG/SEVERE CONVECTION SUNDAY...CONSISTENT
WITH SLGT RISK FOR SVR FROM SPC. FLASH FLOODING IS ANOTHER THREAT
OWING TO ALREADY WET/NEAR SATURATED SOIL CONDITIONS/LOW FLASH FLOOD
THRESHOLDS. A TRANSITON TO DRIER CONDITIONS ANTICIPATED FOR TUESDAY.
NEAR NORMAL PWAT VALUES AND THE PROXIMITY OF A SFC BOUNDARY/TROUGH
(GFS DETERMINISTIC AND TO A LESSER EXTENT THE ECMWF) SUGGEST AT
LEAST ISOLD CONVECTION WEDNESDAY/THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  74  85  77  84  /  40  20  30  40  60
VICTORIA          84  73  84  75  82  /  40  20  40  40  70
LAREDO            89  74  90  74  89  /  40  20  30  50  50
ALICE             87  74  86  76  87  /  40  10  40  40  60
ROCKPORT          85  76  85  78  82  /  40  30  30  40  60
COTULLA           87  73  87  72  86  /  40  20  50  60  60
KINGSVILLE        88  74  87  77  86  /  40  10  30  40  60
NAVY CORPUS       85  76  84  78  82  /  40  30  30  30  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...AVIATION
Hazardous weather outlook, May 22, 5:26 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
526 AM CDT FRI MAY 22 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
526 AM CDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY. SOME STORMS MAY BE STRONG AND PRODUCE LOCALLY HEAVY
RAINS...BUT NO WIDESPREAD SEVERE WEATHER OF FLASH FLOODING IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED OVER THE COASTAL
WATERS FOR SATURDAY NIGHT AND SUNDAY. SCATTERED THUNDERSTORMS ARE
EXPECTED SATURDAY. UPPER LEVEL DISTURBANCES WILL CONTRIBUTE TO
SCATTERED TO NUMEROUS THUNDERSTORMS SUNDAY AND MONDAY. SOME STORMS
MAY BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL IS ANTICIPATED
SATURDAY NIGHT THROUGH MONDAY. RAINFALL AMOUNTS MAY EXCEED FLASH
FLOOD THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/WC

In the hours before

Local storm report, May 22, 8:38 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
838 AM CDT FRI MAY 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     MARINE TSTM WIND 2 ESE TEXAS AM UNIVERSI 27.69N 97.29W
05/21/2015  M42 MPH          NUECES             TX   ASOS

            MEASURED AT KNGP

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:03 PM CDTAreal Flood WarningCRPSan Patricio3 hr
May 21, 7:42 PM CDTAreal Flood WarningCRPNueces6 hr
May 22, 7:41 AM CDTSpecial Marine WarningCRP34 min
May 22, 8:23 AM CDTAreal Flood AdvisoryCRPAransas3 hr
May 22, 9:36 AM CDTAreal Flood AdvisoryCRPCalhoun114 min
May 22, 11:25 AM CDTAreal Flood AdvisoryCRPCalhoun2 hr
May 22, 3:06 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more43 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.